Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 77, NWS Melbourne, FL

July 9, 2005Lake County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 9, 2005, 6:05 PM EDT for Lake County, Florida. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2005, 6:05 PM EDT (22:05 UTC)
Expired
Jul 9, 2005, 6:32 PM EDT
In force
27 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

County Lake County, FL

The radar

The Tampa radar (KTBW), 137 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 6:30 PM EDTTSTM WND GST 403 Sse Lady Lake, FLNO DAMAGE NOTED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2005-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2005-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 092205
SVRMLB
FLC069-092300-
/O.NEW.KMLB.SV.W.0077.050709T2205Z-050709T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
605 PM EDT SAT JUL 9 2005

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
    LAKE COUNTY IN EAST CENTRAL FLORIDA
   
* UNTIL 700 PM EDT

* AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LEESBURG...AND MOVING   
NORTHWEST AT 45 MPH. STORMS SPOTTERS REPORTED TREES DOWN EAST OF 
CLERMONT AS THE STORM PASSED THROUGH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
FRUITLAND PARK....LEESBURG AND LADY LAKE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

LAT...LON 2852 8191 2863 8159 2951 8235 2934 8259

$$

52
1 follow-up statement
000 
WWUS52 KMLB 092232
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
632 PM EDT SAT JUL 9 2005

FLC069-092241-
/O.CAN.KMLB.SV.W.0077.000000T0000Z-050709T2300Z/
LAKE FL-
632 PM EDT SAT JUL 9 2005

...THE SEVERE THUNDERSTORM WARNING FOR LAKE COUNTY IS CANCELLED...

AT 630 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM HAD EXITED THE WARNED AREA...THUS THE WARNING HAS
BEEN CANCELLED.

HOWEVER...RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY 
WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORMS...AND ADDITIONAL 
STORMS WILL MOVE INTO LAKE COUNTY THIS EVENING. STAY TUNED TO NOAA 
WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER 
INFORMATION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING 
FOR LAKE COUNTY.

LAT...LON 2852 8191 2863 8159 2951 8235 2934 8259

$$

52

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:57 PM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jul 9, 2:57 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
257 PM EDT SAT JUL 9 2005

.DISCUSSION...
TONIGHT...AREA HAS BEEN ON THE EDGE OF THE MAIN OUTER BANDS
ASSOCIATED WITH DENNIS...GENERALLY IN THE SUBSIDENCE REGION OF THE
HURRICANE.  FEW CELLS HAVE BEGUN TO FORM ACROSS SOUTHWESTERN
SECTIONS DUE TO SOME PARTIAL SUNSHINE/HEATING.  THERE IS RATHER HIGH
CONFIDENCE IN THE TRACK BEING NORTHWEST DURING THE FIRST 24 HOURS.
MAIN QUESTION IS WHETHER WE WILL BE AFFECTED BY THE BANDS OF
CONVECTION ROTATING NORTHWARD ON THE EAST SIDE OF DENNIS.  WITH
STILL SOME SLIGHT COMPONENT AWAY FROM THE PENINSULA...THINK THAT
THESE BANDS WILL STAY JUST TO OUR WEST.  PLAN TO TAPER POPS FROM
LIKELY IN LAKE COUNTY TO 50 PERCENT ALONG THE COAST.

THOUGH WIND ADVISORY HAS BEEN MARGINAL ACROSS MOST OF THE AREA...AND
NOWHERE NEAR VERIFYING IN NORTHERN SECTIONS...WILL LEAVE IN EFFECT
UNTIL EXPIRATION AT 8 PM RATHER THAN TAKING IT DOWN PIECEMEAL.

SUN-TUE...GFS MORE BELIEVABLE THAN THE CURRENT NAM MODEL RUN IN THAT
IT KEEPS DENNIS MOVING MORE NORTH THAN NORTHWEST AS IT BUMPS AGAINST
BUILDING HIGH PRESSURE OVER THE UPPER MID WEST AND THE MID
MISSISSIPPI AND OHIO RIVER VALLEYS. GOING AT/ABOVE PRECIP GUIDANCE
AS DEEP TROPICAL SOUTHERLY FLOW MAINTAINS PRECIPITABLE WATER VALUES
2 INCHES OR MORE UNTIL MONDAY NIGHT THEN A SLIGHT DRYING AS THE
RIDGE AXIS BRIEFLY SHIFTS NORTH OF THE FORECAST AREA TUESDAY. WILL
ALSO KEEP CONSIDERABLE TO CLOUDY SKIES DUE TO HIGH MOISTURE CONTENT
IN THE MID/UPPER LAYERS BEING DRAWN DOWN FROM DENNIS MOISTURE FIELD
TO THE NORTH.

CONSIDERATION HAS BEEN GIVEN TO A FLOOD WATCH FOR SUNDAY AS THERE
WILL BE MUCH HIGHER COVERAGE TOMORROW IN THE MOIST INFLOW SIDE OF
THE HURRICANE AND LIKELY A TRAILING CONVERGENT BAND.  HOWEVER WITH
THE LIMITED AMOUNT OF COVERAGE TODAY AND THE SLIGHT ANGLE OF THE
TRACK AWAY FROM THE PENINSULA...WILL NOT GO WITH ONE IN THIS
PACKAGE.

WED-SAT...WEDNESDAY LOOKS REASONABLE WITH THE REMNANTS OF DENNIS
OVER THE MID MISSISSIPPI RIVER VALLEY AND THE ATLANTIC RIDGE
BUILDING ACROSS FLORIDA. THURSDAY-SATURDAY...THE LONGER RANGE MODELS
BUILDING DEEP LAYER HIGH PRESSURE FROM THE UPPER MIDWEST ACROSS THE
WIND WEST AND OHIO RIVER VALLEY PUSHES THE AREA OF LOW PRESSURE...
DENNIS REMNANTS... DOWN TO THE SOUTHEAST FORCING THE RIDGE AXIS
SOUTH OF CENTRAL FLORIDA. RESULTING DEEP SOUTHWEST FLOW WOULD KEEP
MEAN LAYER MOISTURE HIGH AND PUSH WEATHER TO THE EAST COAST.
CANADIAN DAY 5-7 LOOKS SIMILAR WITH THE RIDGE AXIS TO OUR SOUTH.
BOTH GFSLR AND CANADIAN SHOWING LIGHT PRESSURE GRADIENT WHICH WOULD
ALLOW FOR DAILY SEA BREEZE FORMATION ESPECIALLY FROM THE CAPE TO
JUPITER INLET WITH AFTERNOON STORMS OVER THE INTERIOR THEN MOVE BACK
TOWARD THE EAST COAST LATE AFTERNOON AND EVENING.

&&

.MARINE...SOLID ADVISORY CONDITIONS WITH WINDS 20 TO 25 KNOTS AND
SEAS AT LEAST 7 FEET...SO LITTLE CHANGE TO CURRENT FORECAST/GRIDS
FOR TONIGHT.  ON SUNDAY THE COASTAL WATERS ARE STILL BEING
INFLUENCED BY HURRICANE/TROPICAL STORMS DENNIS AS IT MOVES NORTHWARD
ACROSS THE PANHANDLE AND SOUTHEAST STATES. STRENGTHENING PRESSURE
GRADIENT BETWEEN HIGH PRESSURE BUILDING IN FROM THE MID ATLANTIC AND
DENNIS AS IT MOVES NORTH ACROSS THE PANHANDLE AND SOUTHEAST SUNDAY
WILL MAINTAIN SMALL CRAFT ADVISORY WIND/SEA CONDITIONS OVER THE
COASTAL WATERS UNTIL MONDAY. PRESSURE GRADIENT BEGINS TO RELAX AND
WINDS VEER EASTERLY AND DIMINISH MONDAY AS HIGH PRESSURE BECOMES THE
CONTROLLING WEATHER FEATURE. WINDS CONTINUE VEERING TO THE SOUTH AND
SOUTHWEST WEDNESDAY AS HIGH PRESSURE BUILDING OVER THE UPPER MID
WEST AND THE OHIO RIVER VALLEY SUPPRESSES THE HIGH PRESSURE RIDGE
OVER CENTRAL FLORIDA TO SOUTH FLORIDA THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  81  87  76  88 /  50  80  60  60
MCO  79  87  76  90 /  70  80  60  60
MLB  81  88  78  88 /  50  80  40  60
VRB  81  88  77  88 /  50  80  40  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
...SMALL CRAFT ADVISORY FLAGLER BEACH TO JUPITER INLET.
...WIND ADVISORY UNTIL 8 PM ALL COUNTIES.
...TORNADO WATCH IN EFFECT FOR LAKE COUNTY UNTIL 11 PM.

&&

SHORT TERM...LASCODY/MOSES
LONG TERM....WIMMER
RADAR/TROPICAL...HAGEMEYER
Hazardous weather outlook, Jul 9, 3:40 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
340 PM EDT SAT JUL 9 2005

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
100300-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
340 PM EDT SAT JUL 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT:

...THUNDERSTORM IMPACT...
THERE WILL BE A THREAT FOR ISOLATED TORNADOES OVER NORTHERN INTERIOR
SECTIONS OF EAST CENTRAL FLORIDA INTO THIS EVENING AS HURRICANE
DENNIS MOVES NORTHWEST THROUGH THE EASTERN GULF OF MEXICO. OUTER
RAINBANDS IN THE RIGHT FRONT QUADRANT OF DENNIS WILL BRING A
MODERATE THREAT FOR SHORT-LIVED TORNADOES...MAINLY OVER NORTHWEST
SECTIONS OF EAST CENTRAL FLORIDA...INCLUDING LAKE COUNTY. A TORNADO
WATCH IS IN EFFECT FOR LAKE COUNTY THROUGH 11 PM. RAINBAND STORMS
WILL ALSO PRODUCE WIND GUSTS TO TROPICAL STORM FORCE...OR 40 MPH.
HAIL IS NOT EXPECTED...AND THE THREAT OF LIGHTNING WILL BE LOW.

...FLOOD IMPACT...
WITH RECENT GENEROUS RAINS AND THE INCREASED TROPICAL MOISTURE
ASSOCIATED WITH HURRICANE DENNIS...A MODERATE THREAT FOR LOCALIZED
FLOODING EXISTS AS ONE OR TWO INCHES OF RAIN ARE EXPECTED IN SPOTS.
WIDESPREAD FLOODING IS NOT ANTICIPATED AS THE RAINBANDS WILL BE
ROTATING RAPIDLY THROUGH THE AREA AND LIMIT RAINFALL AMOUNTS.

...HIGH WIND IMPACT...
AS DENNIS MOVES NORTHWEST OVER THE GULF OF MEXICO...WINDS OF 20 TO
25 MPH WILL BE POSSIBLE...WITH GUSTS TO TROPICAL STORM STRENGTH...
ESPECIALLY IN SQUALLS. A WIND ADVISORY IS IN EFFECT UNTIL 8 PM THIS
EVENING. RESIDENTS SHOULD SECURE LOOSE OBJECTS OR BRING THEM INDOORS.

...COASTAL FLOOD IMPACT...
AS THE PRESSURE GRADIENT TIGHTENS AND WINDS INCREASE...CONDITIONS
IN THE SURF ZONE WILL BE ROUGH WITH DANGEROUS BREAKING WAVES.

...RIP CURRENT IMPACT...
SOUTHEAST WINDS AT 20 TO 25 KNOTS AND GUSTY WILL PRODUCE A STRONG
NORTHWARD FLOWING LONGSHORE CURRENT.  BEACH GOERS ARE ENCOURAGED TO
STAY OUT OF THE WATER.

...MARINE THUNDERSTORM GUST IMPACT...
A FEW OUTER RAINBANDS ASSOCIATED WITH HURRICANE DENNIS WILL BE
PULLED ACROSS THE EAST CENTRAL FLORIDA COASTAL WATERS. WITHIN THE
RAINBANDS...CONVECTIVE WIND GUSTS TO 34 KNOTS OR HIGHER ARE POSSIBLE.

...WATERSPOUT IMPACT...
THERE WILL BE A THREAT FOR ISOLATED TORNADIC WATERSPOUTS ALONG THE
COASTAL ZONE AND ALONG THE RIM OF LAKE OKEECHOBEE. ANY WATERSPOUTS
WILL BE FAST MOVING AND COULD QUICKLY AFFECT LAND AREAS.

...WIND AND SEA IMPACT...
VERY CHOPPY CONDITIONS CAN BE EXPECTED WITH SOUTHEAST WINDS OF 20
TO 25 KNOTS AND SEAS OF 7 TO 9 FEET IN THE OPEN ATLANTIC. TROPICAL
STORM FORCE WIND GUSTS ARE POSSIBLE AS FAST MOVING SQUALLS MOVE
ACROSS THE WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY:
DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE WELL AFTER HURRICANE
DENNIS MAKES LANDFALL. AS A RESULT...THE THREAT FOR HEAVY RAIN AND
FLOODING WILL PERSIST INTO EARLY NEXT WEEK...ESPECIALLY SUNDAY WHEN
A CONVERGENT BAND TRAILING FROM DENNIS MAY SET UP ACROSS THE AREA.

WINDY CONDITIONS ARE ALSO EXPECTED TO CONTINUE SUNDAY BUT WILL
DECREASE SIGNIFICANTLY BY MONDAY AS DENNIS MOVES AWAY AND WEAKENS
OVER LAND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

LASCODY/GLITTO

In the hours before

Special weather statement, Jul 9, 3:13 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
313 PM EDT SAT JUL 9 2005

AMZ550-555-570-575-FLZ041-045>047-053-054-058-059-064-141-147-092000-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-OKEECHOBEE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN BREVARD-ST. LUCIE-
313 PM EDT SAT JUL 9 2005

...TORNADO WATCH HAS BEEN CANCELED FOR BREVARD...ORANGE...OSCEOLA...
SEMINOLE...VOLUSIA...MARTIN...ST LUCIE...OKEECHOBEE...INDIAN
RIVER COUNTIES

THE THREAT FOR TORNADOES HAS DECREASED ACROSS MUCH OF EAST CENTRAL
FLORIDA. AS A RESULT...THE TORNADO WATCH HAS BEEN CANCELED FOR ALL
EXCEPT LAKE COUNTY.

FLZ044-144-092000-
NORTHERN LAKE-SOUTHERN LAKE-
313 PM EDT SAT JUL 9 2005

...TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM FOR LAKE COUNTY...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE
NORTHWEST AT 40 MPH THIS EVENING ACROSS WEST CENTRAL SECTIONS OF
FLORIDA. THERE IS A CHANCE THAT A FEW WILL PRODUCE TORNADOES...AND A
WATCH CONTINUES IN EFFECT UNTIL 11 PM.

RL
Special weather statement, Jul 9, 5:22 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
522 PM EDT SAT JUL 9 2005

FLZ045-053-144-092215-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
522 PM EDT SAT JUL 9 2005

...STRONG STORMS CAPABLE OF PRODUCING FUNNEL CLOUDS OVER SOUTHERN
LAKE COUNTY...WESTERN ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY...

AT 522 PM EDT...WEATHER SPOTTERS REPORTED A FUNNEL CLOUD OVER OLD
TAMPA ROAD IN KISSIMMEE...MOVING QUICKLY NORTHWEST AT 40 MPH. THE
FUNNEL CLOUD WAS NOT TOUCHING DOWN AND NO DAMAGE WAS REPORTED.
DOPPLER RADAR INDICATED A BAND OF FAST MOVING SHOWERS AND STORMS
MOVING NORTHWEST. ADDITIONAL REPORTS OF FUNNEL CLOUDS WILL BE
POSSIBLE INTO THE EARLY EVENING HOURS.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS
AND FUNNEL CLOUDS INCLUDE AREAS FROM ST CLOUD AND KISSIMMEE TO THE
ORLANDO ATTRACTIONS AREA AND SOUTHERN LAKE COUNTY...INCLUDING
CLERMONT AND MASCOTTE.

52
Special weather statement, Jul 9, 5:40 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
540 PM EDT SAT JUL 9 2005

FLZ054-058-059-064-092245-
INDIAN RIVER-MARTIN-OKEECHOBEE-ST. LUCIE-
540 PM EDT SAT JUL 9 2005

...HEAVY SHOWERS AND ISOLATED LIGHTNING STORMS CAPABLE OF PRODUCING
WIND GUSTS UP TO 45 MPH OVER SOUTHEASTERN INDIAN RIVER
COUNTY...EASTERN MARTIN COUNTY...NORTHEASTERN OKEECHOBEE
COUNTY...ST. LUCIE COUNTY...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS AND STORMS MOVING ONSHORE MARTIN AND ST. LUCIE
COUNTIES FROM THE ATLANTIC. THESE SHOWERS AND STORMS ARE CAPABLE OF
PRODUCING STRONG WIND GUSTS AND HEAVY RAINFALL. THE SQUALLY WEATHER
WILL MOVE INLAND AT 40 MPH AND WILL ALSO AFFECT OKEECHOBEE AND
INDIAN RIVER COUNTIES.

SPRATT
Special weather statement, Jul 9, 5:55 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
555 PM EDT SAT JUL 9 2005

FLZ044-045-144-092245-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
555 PM EDT SAT JUL 9 2005

...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER
CENTRAL LAKE COUNTY...NORTHWESTERN ORANGE COUNTY...

AT 555 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STORMS CAPABLE
OF PRODUCING STRONG GUSTS BETWEEN 40 AND 50 MPH. THE ACTIVITY WAS
MOVING QUICKLY NORTHWEST AT 40 MPH FROM THE ATTRACTIONS AREA IN
SOUTHWEST ORANGE COUNTY INTO LAKE COUNTY. AREAS AFFECTED ALSO
INCLUDE CLERMONT AND LEESBURG. IN ADDITION TO STRONG WINDS...VERY
HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING STRIKES CAN BE
EXPECTED. OVE INDOORS TO A SAFE LOCATION BEFORE A STORM IS OVERHEAD.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

52
Special weather statement, Jul 9, 5:55 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
555 PM EDT SAT JUL 9 2005

FLZ044-045-144-092245-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
555 PM EDT SAT JUL 9 2005

...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER
CENTRAL LAKE COUNTY...NORTHWESTERN ORANGE COUNTY...

AT 555 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STORMS CAPABLE
OF PRODUCING STRONG GUSTS BETWEEN 40 AND 50 MPH. THE ACTIVITY WAS
MOVING QUICKLY NORTHWEST AT 40 MPH FROM THE ATTRACTIONS AREA IN
SOUTHWEST ORANGE COUNTY INTO LAKE COUNTY. AREAS AFFECTED ALSO
INCLUDE CLERMONT AND LEESBURG. IN ADDITION TO STRONG WINDS...VERY
HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING STRIKES CAN BE
EXPECTED. MOVE INDOORS TO A SAFE LOCATION BEFORE A STORM IS OVERHEAD.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

52

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 5:54 PM EDTSpecial Marine WarningMLB2 hr
Jul 9, 6:56 PM EDTSpecial Marine WarningMLB94 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.